Alert archive / Maine / Storm Warnings in 2018
Storm Warning 4, NWS Caribou, ME
NWS Caribou, ME issued this storm warning at Mar 12, 2018, 3:27 AM EDT. It took effect at Mar 13, 2018, 11:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2018, 3:27 AM EDT (07:27 UTC)
- In effect from
- Mar 13, 2018, 11:00 AM EDT
- Expired
- Mar 13, 2018, 7:54 PM EDT
- In force
- 9 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
693 WHUS71 KCAR 120727 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 327 AM EDT Mon Mar 12 2018 ANZ052-121530- /O.UPG.KCAR.GL.A.0009.180313T0600Z-180314T0600Z/ /O.NEW.KCAR.GL.W.0016.180313T0900Z-180314T0400Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 327 AM EDT Mon Mar 12 2018 ...GALE WARNING IN EFFECT FROM 5 AM TUESDAY TO MIDNIGHT EDT TUESDAY NIGHT... The National Weather Service in Caribou has issued a Gale Warning, which is in effect from 5 AM Tuesday to midnight EDT Tuesday night. The Gale Watch is no longer in effect. * WINDS AND SEAS...Northeast winds 25 to 35 kt with gusts up to 45 kt. Seas 7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ050-051-121530- /O.UPG.KCAR.SR.A.0003.180313T1600Z-180314T0200Z/ /O.NEW.KCAR.SR.W.0004.180313T1500Z-180314T0000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 327 AM EDT Mon Mar 12 2018 ...STORM WARNING IN EFFECT FROM 11 AM TO 8 PM EDT TUESDAY... The National Weather Service in Caribou has issued a Storm Warning, which is in effect from 11 AM to 8 PM EDT Tuesday. The Storm Watch is no longer in effect. * WINDS AND SEAS...Northeast winds 30 to 40 kt with gusts up to 55 kt. Seas 11 to 16 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port...or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions...and consider remaining in port or taking shelter in port until winds and waves subside. && $$
6 follow-up statements
900 WHUS71 KCAR 121840 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 240 PM EDT Mon Mar 12 2018 ANZ052-130900- /O.CON.KCAR.GL.W.0016.180313T0900Z-180314T0400Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 240 PM EDT Mon Mar 12 2018 ...GALE WARNING REMAINS IN EFFECT FROM 5 AM TUESDAY TO MIDNIGHT EDT TUESDAY NIGHT... * WINDS AND SEAS...Northeast winds 25 to 35 kt with gusts up to 45 kt. Seas 9 to 14 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ050-051-130900- /O.CON.KCAR.SR.W.0004.180313T1500Z-180314T0000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 240 PM EDT Mon Mar 12 2018 ...STORM WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM EDT TUESDAY... * WINDS AND SEAS...Northeast winds 30 to 40 kt with gusts up to 55 kt. Seas 15 to 20 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port...or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions...and consider remaining in port or taking shelter in port until winds and waves subside. && $$ VJN
196 WHUS71 KCAR 130127 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 927 PM EDT Mon Mar 12 2018 ANZ052-130930- /O.CON.KCAR.GL.W.0016.180313T0900Z-180314T0400Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 927 PM EDT Mon Mar 12 2018 ...GALE WARNING REMAINS IN EFFECT FROM 5 AM TUESDAY TO MIDNIGHT EDT TUESDAY NIGHT... * WINDS AND SEAS...Northeast winds 25 to 35 kt with gusts up to 45 kt. Seas 9 to 14 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ050-051-130930- /O.CON.KCAR.SR.W.0004.180313T1500Z-180314T0000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 927 PM EDT Mon Mar 12 2018 ...STORM WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM EDT TUESDAY... * WINDS AND SEAS...Northeast winds 30 to 40 kt with gusts up to 55 kt. Seas 15 to 20 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port...or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions...and consider remaining in port or taking shelter in port until winds and waves subside. && $$
696 WHUS71 KCAR 130755 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 355 AM EDT Tue Mar 13 2018 ANZ052-131600- /O.CON.KCAR.GL.W.0016.180313T0900Z-180314T0400Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 355 AM EDT Tue Mar 13 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS AND SEAS...Northeast winds 25 to 35 kt with gusts up to 45 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ050-051-131600- /O.CON.KCAR.SR.W.0004.180313T1500Z-180314T0000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 355 AM EDT Tue Mar 13 2018 ...STORM WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WINDS AND SEAS...Northeast winds 30 to 40 kt with gusts up to 55 kt. Seas 12 to 17 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port...or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions...and consider remaining in port or taking shelter in port until winds and waves subside. && $$
071 WHUS71 KCAR 131026 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 626 AM EDT Tue Mar 13 2018 ANZ052-131830- /O.CON.KCAR.GL.W.0016.000000T0000Z-180314T0400Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 626 AM EDT Tue Mar 13 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS AND SEAS...Northeast winds 25 to 35 kt with gusts up to 45 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ050-051-131830- /O.CON.KCAR.SR.W.0004.180313T1500Z-180314T0000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 626 AM EDT Tue Mar 13 2018 ...STORM WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WINDS AND SEAS...Northeast winds 30 to 40 kt with gusts up to 55 kt. Seas 12 to 17 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port...or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions...and consider remaining in port or taking shelter in port until winds and waves subside. && $$
340 WHUS71 KCAR 131919 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 319 PM EDT Tue Mar 13 2018 ANZ052-140330- /O.CON.KCAR.GL.W.0016.000000T0000Z-180314T0400Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 319 PM EDT Tue Mar 13 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS AND SEAS...Northeast winds 25 to 35 kt with gusts up to 45 kt. Seas 7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ050-051-140000- /O.CON.KCAR.SR.W.0004.000000T0000Z-180314T0000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 319 PM EDT Tue Mar 13 2018 ...STORM WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS AND SEAS...Northeast winds 35 to 40 kt with gusts up to 55 kt. Seas 12 to 17 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port...or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions...and consider remaining in port or taking shelter in port until winds and waves subside. && $$
578 WHUS71 KCAR 132354 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 754 PM EDT Tue Mar 13 2018 ANZ050-051-140400- /O.CAN.KCAR.SR.W.0004.000000T0000Z-180314T0000Z/ /O.EXA.KCAR.GL.W.0016.000000T0000Z-180314T0400Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 754 PM EDT Tue Mar 13 2018 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...STORM WARNING IS CANCELLED... The National Weather Service in Caribou has issued a Gale Warning, which is in effect until midnight EDT tonight. The Storm Warning has been cancelled. * WINDS AND SEAS...Northeast winds 30 to 40 kt with gusts up to 55 kt. Seas 12 to 17 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ052-140400- /O.CON.KCAR.GL.W.0016.000000T0000Z-180314T0400Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 754 PM EDT Tue Mar 13 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS AND SEAS...North winds 20 to 30 kt with gusts up to 45 kt. Seas 7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this storm warning went out at Mar 12, 12:43 AM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Mar 12, 12:43 AM EDT, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1243 AM EDT Mon Mar 12 2018
.SYNOPSIS...
Low pressure will begin to move east into the Canadian
Maritimes overnight as weak high pressure builds north of the
area into Monday. Low pressure will develop off the southeast
coast Monday and then intensify as it moves northeast toward
Nova Scotia by early Wednesday.
&&
.NEAR TERM /THROUGH TODAY/...
Update 12:20 AM: Have adjusted temperature, wind, and dew point.
No other changes.
Previous Discussion... Expect mainly cloudy skies across
northern and central areas overnight and partly cloudy down
east. Lows tonight will range from the low to mid 20s north and
mid to upper 20s north.
Weak ridging will remain across the region on Monday with mainly
cloudy skies north and central areas and partly to mostly cloudy
skies down east. Highs on Monday will be in the mid to upper 30s
north and lower 40s central and down east.
&&
.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
Cldnss will increase from SW to NE Mon ngt as intensifying
secondary sfc low pres from the SE states begins to apch from
the SW. Sn from this system first onsets into SW Downeast areas
erly to mid morn Tue and spreads Nwrd to the St John Vly by late
aftn.
Best mdt/hvy snfl banding again looks to set up for Downeast and
Wrn ptns of the FA Tue aftn into Tue eve before weakening and
lifting toward E Cntrl areas ovrngt Tue. Subsequently, similar
to the last major system from this past midweek, greatest snfl
potential will be ovr Downeast and Cntrl highland areas as sfc
low pres tracks toward Wrn Nova Scotia, but with lesser cut-off
of stm total snfl to Nrn and Ern areas, so that we can confidently
issue an area wide wntr atm watch. Organized banding of snfl
will first lift N of the Srn hlf of the FA by Wed morn and last
out of far Nrn areas by Wed eve.
Cldnss and sn shwrs will then be most persistent across the N
hlf of the FA Wed ngt as upper lvl low pres lingers ovr New Eng.
Temps will cont fairly mild, cold enough for a sn event across
our FA, xcpt perhaps briefly mixed with rn attms alg the
immediate Downeast coast late Tue aftn into the ovrngt hrs,
with the trend of ovrngt lows contg to be well abv avg for this
tm of season. Sn will mix with rn across much of Downeast ME by
Wed aftn and erly eve as precip lightens and transitions to
shwrs as Sfc-BL temps rise abv fzg.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
Sfc low pres will only slowly exit NE of the Gulf of St
Lawrence Thu as upper low pres finally opens up and exits E of
ME. This will keep cldnss and sct sn shwrs and aftn lower trrn
rn/sn shwrs going spcly ovr Nrn ptns of the Rgn. Conditions then
gradually improve Fri into the weekend with progressively less
in the way of sn shwrs and cld cvr with slightly colder temps as
the first fresh semi-arctic air mass arrives from Cntrl Can in
about 2 to 3 weeks.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
NEAR TERM: Any remaining diurnally driven snow showers will be
winding down by late afternoon. VFR ceilings early this evening
are expected to lower to MVFR later tonight, mainly
KFVE/KCAR/KPQI/KHUL, otherwise VFR elsewhere. MVFR ceilings
across the north are likely to persist into Monday morning
before giving way to VFR by afternoon.
SHORT TO LONG TERM: VFR conditions xpctd Mon ngt...then clgs and
vsbys lowering to IFR and then LIFR/VLIFR in sn from SW to NE
across the TAF sites Tue, contg Tue ngt into Wed before
improving to MVFR from SW to NE Wed aftn into Wed ngt.
Conditions improve to VFR Downeast sites Thu, but cont MVFR
across Nrn TAF sites in clds and ocnl vsbys with sn shwrs. All
sites should then be VFR later Thu ngt thru Fri.
&&
.MARINE...
NEAR TERM: Wind/seas will remain below advisory levels through
the day Monday.
SHORT TO LONG TERM: Winds and seas ramp up quickly late Mon ngt
thru Tue morn to potential gales ovr the inner bay and harbor
waters to potential storm force ovr our outer waters by Tue aftn
into Tue eve. Winds and seas will then slowly decrease ovrngt
Tue and Wed with an intervening gale hdln likely needed ovr our
outer MZs and an SCA for our inner bay/harbor waters. Kept close
to blended WW3/NWPS guidance for fcst wv hts.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Winter Storm Watch from Tuesday afternoon through Wednesday
evening for MEZ001>006.
Winter Storm Watch from Tuesday morning through Wednesday
afternoon for MEZ010-011-015>017-029>032.
MARINE...Gale Watch from late tonight through late Tuesday night for
ANZ052.
Storm Watch from Tuesday afternoon through Tuesday evening for
ANZ050-051.
&&
Near Term...MignoneHazardous weather outlook, Mar 12, 3:27 AM EDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 327 AM EDT Mon Mar 12 2018 MEZ003>006-010-130730- Northern Somerset-Northern Piscataquis-Northern Penobscot- Southeast Aroostook-Central Piscataquis- 327 AM EDT Mon Mar 12 2018 ...WINTER STORM WARNING IN EFFECT FROM NOON TUESDAY TO 2 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for East Central Maine, North Central Maine, Northern Maine and West Central Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ011-015>017-029>032-130730- Central Penobscot-Southern Penobscot-Interior Hancock- Central Washington-Coastal Hancock-Coastal Washington- Southern Piscataquis-Northern Washington- 327 AM EDT Mon Mar 12 2018 ...WINTER STORM WARNING IN EFFECT FROM 8 AM TUESDAY TO 2 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for Coastal DownEast Maine, East Central Maine, Eastern Maine, Interior DownEast Maine and North Central Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ001-002-130730- Northwest Aroostook-Northeast Aroostook- 327 AM EDT Mon Mar 12 2018 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for Far Northern Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050-051-130730- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 327 AM EDT Mon Mar 12 2018 ...STORM WARNING IN EFFECT FROM 11 AM TO 8 PM EDT TUESDAY... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ052-130730- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 327 AM EDT Mon Mar 12 2018 ...GALE WARNING IN EFFECT FROM 5 AM TUESDAY TO MIDNIGHT EDT TUESDAY NIGHT... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 8:29 PM EDT | Special Weather Statement | CAR | Aroostook | 46 min |
| Mar 12, 3:27 AM EDT | Gale Warning | CAR | 63 hr | |
| Mar 12, 3:44 AM EDT | Winter Storm Warning | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington | 71 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.